# SDR FQAR20170601050

- Difficulty date: June 1, 2017
- Submitted: June 20, 2017
- Operation: General aviation
- Aircraft: N438PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496083
- Aircraft time: 9,369 hours
- Engine: Lyc O360A1H6
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: RG35AXC
- Part serial: 40662208
- Condition: Failed
- Location: Master
- Part time: 769 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, BOTH LOADMETERS WENT TO 0 AND THE ALTERNATOR INOPERATIVE ANNUNCIATOR ILLUMINATED.  THE PILOT TROUBLESHOT THE ISSUE BY RESETTING AN UNSPECIFIED CIRCUIT BREAKER. WHEN ALTERNATORS WERE TURNED BACK ON, THE BATTERY FEEDER BREAKER TRIPPED. THE AIRCRAFT RETURNED TO THE AIRPORT AND LANDED AFTER DEPLOYING LANDING GEAR USING EMERGENCY GEAR EXTENSION. INSPECTION REVEALED THE BATTERY HAD FAILED AND NO LONGER WOULD TAKE A CHARGE.
